Alert archive / Nebraska / Fire Weather Watches in 2021

Fire Weather Watch 6, NWS North Platte, NE

August 5, 20214 counties in Nebraska

NWS North Platte, NE issued this fire weather watch at Aug 5, 2021, 2:11 PM MDT for 4 counties in Nebraska. It took effect at Aug 6, 2021, 1:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 5, 2021, 2:11 PM MDT (20:11 UTC)
In effect from
Aug 6, 2021, 1:00 PM MDT
Expired
Aug 6, 2021, 1:52 AM MDT
In force
Issued by
NWS North Platte, NE

Counties Chase County, NE, Hayes County, NE, Lincoln County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 148 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2021-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 630 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2021-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
630 J/kg
Mixed-layer CIN
-219 J/kg
Mixed-layer LCL
1661 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

556 
WWUS83 KLBF 052011
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
311 PM CDT Thu Aug 5 2021


NEZ210-061200-
/O.NEW.KLBF.FW.A.0006.210806T1900Z-210807T0100Z/
Frenchman Basin-
211 PM MDT Thu Aug 5 2021

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR A PORTION OF
SOUTHWEST NEBRASKA...

The National Weather Service in North Platte has issued a Fire
Weather Watch FOR WIND AND LOW RELATIVE HUMIDITY, which is in
effect from Friday afternoon through Friday evening.

* Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman 
  Basin.

* Winds...South 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Expected conditions may result in rapid fire growth.
  Fires may become difficult to control or contain.   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

http://weather.gov/LBF
1 follow-up statement
053 
WWUS83 KLBF 060752
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
252 AM CDT Fri Aug 6 2021


NEZ210-070000-
/O.UPG.KLBF.FW.A.0006.210806T1900Z-210807T0100Z/
/O.NEW.KLBF.FW.W.0009.210806T1800Z-210807T0000Z/
Frenchman Basin-
152 AM MDT Fri Aug 6 2021

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FAR SOUTHWEST
NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in
effect from noon today to 6 PM MDT this evening. The Fire Weather
Watch is no longer in effect.

* Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman 
  Basin.

* Winds...South 15 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Expected conditions may result in rapid fire growth. 
  Fires may become difficult to control or contain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this fire weather watch went out at Aug 5, 2:04 PM MDT, 7 minutes earlier.

Area forecast discussion, Aug 5, 2:04 PM MDT, 7 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
304 PM CDT Thu Aug 5 2021

.SHORT TERM...(This evening through Friday night)
Issued at 303 PM CDT Thu Aug 5 2021

Strong capping is keeping our weather quiet with hazy sunshine across
central and western Nebraska. However, a rogue shower or isolated
thunderstorm may sneak in from up around the Black Hills early tonight,
though not enough instability remaining at that point to fuel any
meaningful convection.

Friday will primarily feature fire weather concerns as surging
temperatures create low relative humidity values, and a deeply mixed
boundary layer allows efficient downward monentum transfer to create
some gusty conditions for the afternoon. Have issued a Fire Weather
Watch where minimum RH values and gusty winds overlap best toward the
Colorado border with an adjacent SPS for enhanced fire potential.

By late Friday, a vigorous upper trof will approach from the west with
a good amount of forcing and deformation to boost updrafts despite
limited instability. Deeply mixed boundary layer will yield significant
DCAPE values and create a damaging wind threat for any isolated storms
that form late in the day tomorrow into tomorrow evening, mainly toward
the panhandle. Do not expect any meaningful widespread precipitation
with convection through tomorrow night.

.LONG TERM...(Saturday through Thursday)
Issued at 303 PM CDT Thu Aug 5 2021

A sharp trof will help push a weak front throug the region late
Saturday. Shear parameters will be more favorable for organized
convection but instability appears to be somewhat limited with better
instability off to our east. Appears to be enough overlap of parameters
in the east to support robust updrafts and a potential severe threat.
From Valentine and Broken Bow eastward, looks like enough CAPE in the
hail growth zone to support isolated large hail and DCAPE values will
support an isolated damaging wind threat into Saturday evening.

Thereafter, ensemble guidance continues to be in good agreement in
showing a persistent ridge in the west while a series of trofs help
reestablish a mean trof over the eastern US. This will keep above
normal temperatures across Nebraska through the middle of next week.
The best signal for widespread rainfall lies off to our southeast so
rainfall looks quite spotty with a chance for scattreed/widely
scattered thunderstorms each day from Tuesday onward.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 102 PM CDT Thu Aug 5 2021

VFR conditions are expected the lingering smoke aloft not
expected to produce any impacts at the surface. Skies will remain
partly to mostly clear with bases above 15k feet AGL. Will need to
watch for potential of LLWS this evening at both terminals however
confidence was too low to include at this time.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Friday afternoon through Friday evening
for NEZ210.

&&

SHORT TERM...MBS
LONG TERM...MBS
AVIATION...NMJ
Hazardous weather outlook, Aug 5, 10:29 AM MDT, 3 hours 42 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service North Platte NE
1129 AM CDT Thu Aug 5 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-061630-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1129 AM CDT Thu Aug 5 2021 /1029 AM MDT Thu Aug 5 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

Isolated thunderstorms are possible this evening for central
Nebraska as well as far northwest Nebraska near the Pine Ridge.
The threat of severe weather is generally low.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

The combination of hot temperatures, dry air, and breezy winds
will lead to near critical fire weather conditions Friday
afternoon in southwest Nebraska.

Additional thunderstorm chances return Friday and Saturday
evenings and again next Monday into Tuesday. A few thunderstorms
may become strong or severe on Saturday, primarily east of Highway
83. Hail and strong winds are the main concerns.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Local storm report, Aug 5, 8:44 AM MDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
944 AM CDT THU AUG 5 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       2 NW EUSTIS             40.69N 100.05W
08/05/2021  M1.51 INCH       FRONTIER           NE   CO-OP OBSERVER

            CO-OP OBSERVER STATION EUSN1 EUSTIS 2NW.

0700 AM     HEAVY RAIN       4 WNW EUSTIS            40.69N 100.10W
08/05/2021  M1.17 INCH       FRONTIER           NE   COCORAHS

            COCORAHS STATION FRON010 EUSTIS 4WNW.

0700 AM     HEAVY RAIN       10 S MAYWOOD            40.51N 100.65W
08/05/2021  M0.49 INCH       FRONTIER           NE   COCORAHS

            COCORAHS STATION FRON015 MAYWOOD 10S.

0700 AM     HEAVY RAIN       8 SW EUSTIS             40.57N 100.12W
08/05/2021  M0.34 INCH       FRONTIER           NE   COCORAHS

            COCORAHS STATION FRON011 EUSTIS 8SW.

&&

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 3:02 PM MDTSpecial Weather StatementLBFKeya Paha28 min
Aug 5, 3:11 PM MDTSpecial Weather StatementLBFSherman49 min
Aug 5, 3:23 PM MDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha52 min
Aug 5, 4:13 PM MDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha, Rock47 min
Aug 5, 4:39 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFBrown, Cherry21 min
Aug 5, 4:49 PM MDTSevere Thunderstorm Warning Destructive damage threatLBFHolt, Rock41 min
Aug 5, 4:59 PM MDTSevere Thunderstorm Warning Destructive damage threatLBFBlaine, Brown, Cherry, Thomas46 min
Aug 5, 5:34 PM MDTSpecial Weather StatementLBFSheridan41 min
Aug 5, 5:45 PM MDTSpecial Weather StatementLBFBlaine45 min

Nearby

Fire Weather Watches in Nebraska, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.